Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
July 30, 2002

Complications

Question from :

Wakefield, Rhode Island, USA: I have type 2 diabetes treated with insulin, and my left foot has been swollen for several months. The top of the foot from the just above the toes to the front of the ankle. I thought at first it was a large hive since both feet and hands had been swollen when I went five days without Benadryl, but the other foot and my hands are back to normal. There is some pain when I press on the top of the foot, the front of the ankle and the outside of my foot. Can neuropathy cause this?

Answer:

It is possible there has been some structural damage to the foot. It should probably be x-rayed and be examined by a good foot surgeon. Neuropathy can cause these problems, especially if you have had diabetes and neuropathy for a long time. There can be fracture to the bones in the foot that continue to break down and develop a Charcot joint. I would have it looked at.

JTL